Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 86, NWS Springfield, MO

July 10, 2015Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 10, 2015, 7:11 PM CDT for Cedar County, Missouri. It took effect at Jul 10, 2015, 7:25 PM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 7:11 PM CDT (00:11 UTC)
In effect from
Jul 10, 2015, 7:25 PM CDT
Expired
Jul 12, 2015, 11:17 AM CDT
In force
40 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.42 ft at Jul 10, 2015, 10:00 PM CDT.

actionminormoderate152007/1007/1107/1207/13
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WGUS43 KSGF 110011
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT FRI JUL 10 2015



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.
   
.Heavy rainfall across southwest Missouri will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-111211-
/O.NEW.KSGF.FL.W.0086.150711T0025Z-150712T1617Z/
/CMZM7.1.ER.150711T0025Z.150711T0600Z.150711T1617Z.NO/
711 PM CDT FRI JUL 10 2015

* From this evening...until further notice.
...For the Sac River near Caplinger Mills...
* At  6:45 PM Friday The stage was 15.9 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this evening 
  and continue to rise to near 16.5 feet by around midnight. The 
  river will fall below flood stage by tomorrow late morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Sac River Basin
  Caplinger Mills  16  15.9 Fri 07 PM  13.3  12.2  13.4


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
2 follow-up statements
417 
WGUS83 KSGF 110202
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT FRI JUL 10 2015



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Excessive rain has caused the Sac River near Caplinger Mills
to flood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-111702-
/O.EXT.KSGF.FL.W.0086.000000T0000Z-150712T1600Z/
/CMZM7.1.ER.150710T2353Z.150711T0600Z.150711T1600Z.NO/
902 PM CDT FRI JUL 10 2015

...For the Sac River near Caplinger Mills...
* At  8:45 PM Friday The stage was 16.4 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.5 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  late morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Sac River Basin
  Caplinger Mills  16  16.4 Fri 09 PM  13.3  12.3  13.3


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
273 
WGUS83 KSGF 111122
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 AM CDT SAT JUL 11 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.The river has fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-111152-
/O.CAN.KSGF.FL.W.0086.000000T0000Z-150712T1600Z/
/CMZM7.1.ER.150710T2353Z.150711T0247Z.150711T0630Z.NO/
622 AM CDT SAT JUL 11 2015

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.
* At  5:46 AM Saturday The stage was 15.2 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 12.6 feet by tomorrow
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Sac River Basin
  Caplinger Mills  16  15.2 Sat 06 AM  12.6  12.3  13.3


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 
BURCHFIELD
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 10, 5:41 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 10, 5:41 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT Fri Jul 10 2015

.SHORT TERM...(This Evening through Saturday)
Issued at 250 PM CDT FRI JUL 10 2015

A subtle shortwave moving northeast through central OK/eastern KS
is kicking showers and thunderstorms to the west of the cwfa,
HRRR moves this activity northeast while weakening it this
evening. Will maintain some rain chances over the western and
northwestern cwfa.

Another area of thunderstorms is also ongoing in an area of sfc
convergence over southeast MO, but in general rising upper level
500mb heights will limit the westward extent of the more
widespread convection, but some isolated activity may develop
through early evening.

Hot/humid weather will develop over the weekend as a upper ridge
amplifies a bit keeping better chances for tstms north of the
area.

.LONG TERM...(Saturday Night through Friday)
Issued at 250 PM CDT FRI JUL 10 2015

The upper level ridge is expected to retrograde back to the west
over the Plains by Sunday, but the bulk of the "ring of fire"
convection/MCS activity remains progged to our north and
northeast. Can't rule out some some small pops in our northeast
cwfa, but not looking at anything prolonged in terms of heavy
rain.

The upper ridge amplifies by Tue-Wed with our area getting back
into the nw upper level flow and we should see somewhat better
chances (but still relatively minor) for rain by the midweek
period as a weak front/convergence zone moves south into the area.
No signals exist for prolonged heavy rain at this point, but the
upper ridge does flatten out again by days 6 and 7 (Thu/Fri) and
some chance pops are warranted in some areas over the northeast
cwfa.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 538 PM CDT FRI JUL 10 2015

Convection was ongoing across eastern Kansas just west of our CWA,
but this appears like the majority of it will remain to our west
and not affect the TAF sites. A few showers were trying to develop
along a boundary over south central MO, but these should
dissipated with decreasing evening instability and will also not
affect the TAF sites. Some cirrus will push across the TAF sites
from the Kansas convection tonight with winds backing to more
southerly and decreasing overnight. Some gusty winds will be
possible out of the south-southwest at JLN during the afternoon,
but any convection is expected to remain away from the TAF sites.
VFR conditions are expected.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, Jul 10, 4:28 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT FRI JUL 10 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
428 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

LIMITED THUNDERSTORM WIND DAMAGE RISK.
SIGNIFICANT FLOODING RISK.
LIMITED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

EXTENSIVE ONGOING FLOODING WILL OCCUR DUE TO RECENT HEAVY
RAINFALL. FORTUNATELY...ADDITIONAL WIDESPREAD HEAVY RAIN IS NOT
EXPECTED TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM NORTH OF A
LINE FROM FROM FORT SCOTT TO BOLIVAR TO EMINENCE. SEVERE WEATHER
CHANCES ARE VERY LIMITED.

HEAT INDEX VALUES WILL BE IN THE MID 90S LATE THIS AFTERNOON IN
SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RESIDUAL FLOODING WILL CONTINUE ON MANY LOW WATER CROSSINGS AND
SOME RIVERS INTO THIS WEEKEND.

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND
100 DEGREES FROM THIS WEEKEND INTO EARLY NEXT WEEK.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS
OF THE OUTLOOK AREA FROM MONDAY NIGHT THROUGH THE REMAINDER OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Jul 10, 5:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          4 N AVA                 37.01N 92.66W
07/09/2015  F0               DOUGLAS            MO   NWS STORM SURVEY

            NWS STORM SURVEY DETERMINED A 100 YARD WIDE EF0 TORNADO
            DOWNED TREES FROM FOUR MILES NORTH OF AVA TO MT. ZION.

0305 PM     TORNADO          5 NNE AVA               37.02N 92.64W
07/09/2015  F0               DOUGLAS            MO   NWS STORM SURVEY

            A NWS STORM SURVEY CONFIRMED A 100 YARD WIDE EFO HAD
            DOWNED TREES AND POWERLINES BEGINNING JUST WEST OF THE
            INTERSECTION OF COUNTY ROADS 102 AND 101 THEN NORTHWARD
            ALONG COUNTY ROAD 101.

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:18 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days
Jul 11, 11:04 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Greene, Jasper, Laclede and 11 more12 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.